MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).It should be noted that the patient's anatomy was very tortuous.After making one pass with the psr3d and a non-penumbra microcatheter, the technician removed the psr3d to clean out the clot and noticed that a tine on the proximal end of the psr3d had become broken.The psr3d was therefore no longer used in the procedure.The procedure was then completed using a non-penumbra device and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: bends were present from approximately 191.0 ¿ 198.5 cm from the proximal end.One leg of the penumbra system 3d revascularization device (psr3d) stent portion was fractured.Conclusions: evaluation of the returned psr3d confirmed a fracture on the proximal end of the psr3d stent portion.If the device is forcefully manipulated at extreme angles within a patient¿s tortuous anatomy or otherwise mishandled during the cleaning of the device after a pass, the stent portion may fracture.Penumbra revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8722644
Report Number3005168196-2019-01206
Device Sequence Number11227540
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2021
Device Catalogue NumberPSR3D
Device Lot NumberF87688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight70
Date Report Sent to FDA01/01/2005